Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Experiencing symptoms of a kidney infection. Noticed bruise on lower back. Are they related?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 337 Questions
I've been experiencing symptoms of a kidney infection for the last few days. I've been drinking plenty of water, cranberry juice, ginger ale, and have also been taking garlic and vitamin c supplements the last couple of days. However, this morning I woke up with unexplainable bruising on my lower back around my left kidney.
Posted Fri, 3 May 2013 in Kidney Conditions
Answered by Dr. Maruti Karale 25 minutes later

Thanks for posting your query.

There is no relation between your bruising and kidney infection. None of the medicines that you are taking cause such bruising.

That bruising could be because of some trauma, insect bite or contact dermatitis.

- Do you have fever?
- Have you checked urine for infection?
- Is there any pain, itching, swelling or tenderness at the site of bruise?

The bruise should not be anything serious. Local application of gel like Betnovate will resolve the problem.

You can get back to me for more queries.

Thank you.
Above answer was peer-reviewed by
Follow-up: Experiencing symptoms of a kidney infection. Noticed bruise on lower back. Are they related? 37 minutes later

Thanks for your reply. I am experiencing severe pain in my kidneys, in the lower back and sides area, both left and right. The pain has even disrupted my sleep. I have a slight temperature and there are issues with my urine, including smell and cloudiness. I've had kidney infection before. The bruising on my back could not have resulted from an external trama as I've not hit the area off anything, nor do I have any dermalogical issues. The area is tender and a bit nobbly around the kidneys, but the bruises themselves don't hurt. The bruises weren't there yesterday and are there today. This is why I'm concerned they are related.
Answered by Dr. Maruti Karale 3 hours later

Thanks for the reply.

Symptoms that you have described (smell and cloudiness of urine) are suggestive of Hence, you need to be started on antibiotics like augmentin or ceftriaxone for UTI (Urinary Tract Infection).

Severe pain in kidneys and lower back can be due to renal stones or ureteric stones or obstruction to the urine flow due to any other cause like pelvic adhesions. Also these stones or obstruction can be a cause of your recurrent UTI.

An abscess around kidneys or muscular plane may be the cause of you tender swelling and bruise that you described earlier.

I would like to suggest to get an USG (Ultrasonography) of Abdomen and KUB (Kidney Ureter and Bladder) to rule out kidney or ureteric stones and any collection at the site of bruise. Also get urine checked for microscopy and culture sensitivity.

Simple antispasmodic drugs like dicyclomine hydrochloride can help to relieve abdominal pain. If pain is severe enough, get admitted to the hospital for intravenous injections and need of interventions.

Hope this solves your problem.
Wish you good health.

Above answer was peer-reviewed by
Follow-up: Experiencing symptoms of a kidney infection. Noticed bruise on lower back. Are they related? 7 minutes later
Thank you very much for getting back to me. XXXXXX
Answered by Dr. Maruti Karale 1 hour later

That's my pleasure XXXXXXX
Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor